Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 31, NWS Midland/Odessa, TX

April 10, 2006

NWS Midland/Odessa, TX issued this red flag warning at Apr 10, 2006, 7:56 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2006, 7:56 AM MDT (13:56 UTC)
Expired
Apr 10, 2006, 6:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 101356
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 AM CDT MON APR 10 2006

...A RED FLAG WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY FOR 
MINIMUM RH OF 10 TO 15 PERCENT...20 FT WINDS OF 20 TO 30 MPH...AND
HIGH FIRE DANGER...

.VERY DRY AIR IS IN PLACE ACROSS THE MOUNTAINS WITH WINDY CONDITIONS
ALREADY OCCURRING IN THE HIGHER ELEVATIONS. AS DAYTIME HEATING
COMMENCES STRONGER WINDS ARE EXPECTED TO WORK DOWN INTO LOWER
ELEVATIONS AND RED FLAG CONDITIONS ARE EXPECTED.

NMZ114-TXZ258-110000-
/O.NEW.KMAF.FW.W.0031.060410T1400Z-060411T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
756 AM MDT MON APR 10 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. RH/S MAY ACTUALLY
TREND UP THIS AFTERNOON...ESPECIALLY ABOVE 6000 FT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMAF 101956
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CDT MON APR 10 2006

...A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS TODAY FOR MINIMUM RH/S NEAR 15 PERCENT...20 FT WINDS
OF 20 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH...AND HIGH FIRE DANGER...

.DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE GUADALUPE
MOUNTAINS FOR THE REMAINDER OF THE AFTERNOON. RECOVERY IS EXPECTED
TO BE SLOW AND REMAIN ON THE POOR SIDE THROUGH MIDNIGHT.

NMZ114-TXZ258-110000-
/O.CON.KMAF.FW.W.0031.000000T0000Z-060411T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
156 PM MDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS FOR THE REST OF THE AFTERNOON WITH
RH/S AROUND 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
CONDITIONS FAVORABLE FOR FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 2:35 AM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 10, 2:35 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 AM CDT MON APR 10 2006

.SHORT TERM...
AXIS OF UPPER LEVEL RIDGE WILL MOVE EAST OF THE CWA TODAY WITH
MID LEVEL FLOW BECOMING SOUTHWESTERLY. WEAK UPPER LEVEL
DISTURBANCES WILL MOVE THROUGH THE SOUTHWEST FLOW AND WILL BE
RESPONSIBLE FOR HIGH CLOUDINESS OVER THE AREA. AT THE SURFACE...A
HIGH PRESSURE SYSTEM OVER THE EASTERN CONUS WILL PRODUCE
SOUTHEASTERLY LOW LEVEL FLOW OVER THE AREA.

DRY WEATHER WILL CONTINUE OVER THE CWA IN THE SHORT TERM. MODELS
TRY TO BRING SOME SHOWER ACTIVITY TO THE EXTREME WESTERN CWA
TONIGHT AS A WEAK VORT MAX MOVES ACROSS THE AREA. WITH LIMITED
MOISTURE... CONFIDENCE IS LOW THAT DEVELOPMENT WILL OCCUR.
THEREFORE HAVE KEPT POPS BELOW 10 PERCENT.

TEMPERATURES WILL BE WARM TODAY AS THE SOUTHEASTERLY LOW LEVEL
FLOW CONTINUES OVER THE CWA. SOME LOW LEVEL CLOUDINESS MAY
APPROACH THE CWA TONIGHT...HOWEVER FEEL THAT THE CLOUDS WILL
REMAIN EAST OF THE AREA SO WILL LEAVE LOW CLOUDS OUT OF THE
FORECAST.

HAVE STAYED CLOSER TO THE GFS ON THE DEW POINT GRIDS AS IT SEEMS
TO BE THE MOST ACCURATE. WENT WITH A GFS/NAM BLEND FOR THE WINDS
AND THE MAX AND MIN TEMPERATURES.

.LONG TERM...
SOUTHWESTERLY FLOW ALOFT AND A LEE TROUGH AT THE SURFACE ARE
FORECAST THROUGH FRIDAY. A SHORTWAVE TROUGH NOW JUST OFF THE
CALIFORNIA COAST WILL TRANSLATE OVER THE CENTRAL ROCKIES EARLY
TUESDAY...WHILE A MORE POTENT UPPER LOW DEVELOPS A FEW HUNDRED
MILES OFF THE CALIFORNIA COAST. THE FIRST SHORTWAVE TROUGH WILL
PASS WELL TO OUR NORTH AND WILL HAVE LITTLE EFFECT ON AREA
WEATHER SAVE FOR A WEAKENING OF THE SURFACE PRESSURE GRADIENT.
MINOR SHORTWAVE TROUGHS EMBEDDED WITHIN THE SOUTHWESTERLY FLOW
ALOFT MAY PROVIDE SUFFICIENT DYNAMICAL FORCING WEDNESDAY THROUGH
FRIDAY TO STEEPEN LAPSE RATES OVER THE ELEVATED HEAT SOURCES...AND
THIS ALONG WITH DAYTIME HEATING AND MARGINAL BUOYANCY MAY BE
SUFFICIENT TO POP OFF ISOLATED CONVECTION OVER THE DAVIS MOUNTAINS
EACH AFTERNOON. ELSEWHERE HAVE GONE WITH THE PREVIOUS DRY
FORECAST. THE CALIFORNIA UPPER LOW IS EJECTED EAST FRIDAY AS
ANOTHER POTENT SYSTEM DEVELOPS OVER THE BAY OF ALASKA. MODEL
TRENDS HERE HAVE BEEN TO OPEN THIS SYSTEM AND KEEP THE BULK OF
DYNAMICAL LIFT WELL TO OUR NORTH...WHICH MEANS ANOTHER WINDY DRY
SLOTTED EVENT SATURDAY.

TEMPERATURES THROUGHOUT THIS LONG TERM PORTION WILL BE ABOVE
NORMAL AS PRONOUNCED LOWER TROPOSPHERIC THERMAL RIDGING IS
FORECAST. MAY START SEEING TRIPLE DIGIT HIGHS ACROSS THE BIG BEND
BY WEDNESDAY. WOULD BE WARMER ELSEWHERE BUT IT LOOKS LIKE WELL
SEE A BIT OF UPPER LEVEL MOISTURE ACROSS MUCH OF THE REGION
THROUGH THE END OF THE WORK WEEK. WE DONT EXPECT TO SEE A
PRONOUNCED DRYLINE...AT LEAST ONE THAT WOULD FIT THE CLASSIC
DEFINITION OF A DRYLINE...UNTIL THURSDAY OR FRIDAY. BY THEN WE
EXPECT THE EML TO BE IN PLACE WITH LITTLE CHANCE OF BREAKING EAST
OF THE BOUNDARY. OVERALL...WE DONT SEE MUCH OF A REASON TO
DEVIATE FROM THE GFS THROUGH THE WEEKEND...AND THIS FORECAST TRENDS
STRONGLY TOWARD THE GFS SOLUTION ACROSS ALL FORECAST ELEMENTS.

&&

.FIRE WEATHER...
WINDS WILL INCREASE OVER THE WESTERN CWA TODAY WITH 20FT WINDS IN
ACCESS OF 20 MPH. HOWEVER MOISTURE WILL BE ON THE INCREASE AND IS
EXPECTED TO BE ABOVE 15 PERCENT MOST AREAS. A FEW ISOLATED AREAS
MAY EXPERIENCE RED FLAG CONDITIONS...HOWEVER CONFIDENCE IS LOW
THAT CONDITIONS WILL LAST FOR 3 HOURS IN ANY LOCATION. THEREFORE
WILL CANCEL THE FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS FOR THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              85  62  84  61 /   0  10   0  10
CARLSBAD NM                87  58  86  55 /   0  10   0   0
DRYDEN TX                  84  59  84  60 /   0  10   0  10
FORT STOCKTON TX           87  62  85  61 /   0  10  10  10
GUADALUPE PASS TX          81  54  78  56 /   0  10   0   0
HOBBS NM                   85  58  84  56 /   0  10   0   0
MARFA TX                   80  51  79  50 /   0  10  10  10
MIDLAND INTL AIRPORT TX    84  60  84  60 /   0  10  10  10
ODESSA TX                  84  61  85  61 /   0  10  10  10
WINK TX                    89  60  88  59 /   0  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

54/70
Hazardous weather outlook, Apr 10, 2:41 AM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 AM CDT MON APR 10 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-102100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
341 AM CDT MON APR 10 2006 /241 AM MDT MON APR 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.